Alert archive / Wisconsin / Freeze Warnings in 2017
Freeze Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 27, 2017, 2:59 PM CDT for 7 counties in Wisconsin. It took effect at Oct 28, 2017, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 2:59 PM CDT (19:59 UTC)
- In effect from
- Oct 28, 2017, 11:00 PM CDT
- Expired
- Oct 29, 2017, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS73 KGRB 271959 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 259 PM CDT Fri Oct 27 2017 WIZ022-038>040-048>050-280400- /O.NEW.KGRB.FZ.W.0004.171029T0400Z-171029T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 259 PM CDT Fri Oct 27 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM SATURDAY TO 9 AM CDT SUNDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from 11 PM Saturday to 9 AM CDT Sunday. * TEMPERATURE...Lows are expected to be in the 26 to 30 degree range at most locations late Saturday night into Sunday morning. * IMPACTS...Sensitive plants that are still alive will likely die if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
6 follow-up statements
523 WWUS73 KGRB 280324 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1024 PM CDT Fri Oct 27 2017 WIZ022-038>040-048>050-281130- /O.CON.KGRB.FZ.W.0004.171029T0400Z-171029T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 1024 PM CDT Fri Oct 27 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM SATURDAY TO 9 AM CDT SUNDAY... * TEMPERATURE...Lows are expected to be in the 26 to 30 degree range at most locations late Saturday night into Sunday morning. * IMPACTS...Sensitive plants that are still alive will likely die if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ Kurimski
618 WWUS73 KGRB 281104 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 604 AM CDT Sat Oct 28 2017 WIZ022-038>040-048>050-281915- /O.CON.KGRB.FZ.W.0004.171029T0400Z-171029T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 604 AM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT SUNDAY... * TEMPERATURE...Lows are expected to be in the 26 to 30 degree range at most locations late tonight into Sunday morning. * IMPACTS...Sensitive plants that are still alive will likely die if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
745 WWUS73 KGRB 281704 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1204 PM CDT Sat Oct 28 2017 WIZ022-038>040-048>050-290115- /O.CON.KGRB.FZ.W.0004.171029T0400Z-171029T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 1204 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT SUNDAY... * TEMPERATURE...Lows are expected to be in the 26 to 30 degree range at most locations late tonight into Sunday morning. * IMPACTS...Sensitive plants that are still alive will likely die if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ Eckberg
394 WWUS73 KGRB 281931 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 231 PM CDT Sat Oct 28 2017 WIZ022-038>040-048>050-290345- /O.CON.KGRB.FZ.W.0004.171029T0400Z-171029T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 231 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT SUNDAY... * TEMPERATURE...Lows are expected to be in the 26 to 30 degree range at most locations late tonight into Sunday morning. * IMPACTS...Sensitive plants that are still alive will likely die if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ ECKBERG
999 WWUS73 KGRB 290314 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1014 PM CDT Sat Oct 28 2017 WIZ022-038>040-048>050-291400- /O.CON.KGRB.FZ.W.0004.171029T0400Z-171029T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 1014 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY... * TEMPERATURE...Lows are expected to be in the 26 to 30 degree range at most locations late tonight into Sunday morning. * IMPACTS...Sensitive plants that are still alive will likely die if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ Kurimski
745 WWUS73 KGRB 291052 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 552 AM CDT Sun Oct 29 2017 WIZ022-038>040-048>050-291400- /O.CON.KGRB.FZ.W.0004.000000T0000Z-171029T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 552 AM CDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Morning lows are expected to be in the 26 to 30 degree range at most locations. * IMPACTS...Sensitive plants that are still alive will likely die if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 27, 12:45 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 27, 12:45 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1245 PM CDT Fri Oct 27 2017 Updated aviation portion for 18Z TAF issuance .UPDATE... Issued at 1117 AM CDT Fri Oct 27 2017 The surface low in northern WI has started shifting east, allowing colder temperatures to move into morth central WI. There has already been a mix of rain/snow over the area, and this should change to all snow in Vilas later in the afternoon as the boundary layer continues to cool and strong dynamic forcing with the upper low arrives. Given an expected inch or two of accumulation over Vilas county later in the day, snow totals have now been pushed to over 10 inches in the far northwest part of the county. Have upgraded the advisory to a winter storm warning, and moved up the start time to 3 pm to cover the evening commute. && .SHORT TERM...Today...Tonight...and Saturday Issued at 312 AM CDT Fri Oct 27 2017 Main forecast challenge centers on the early season winter storm to impact far north central Wisconsin late today into Saturday. Early this morning, light rain was mainly north of an elongated low pressure system stretching from northwest Wisconsin to east central Wisconsin. This low pressure system will pivot over northeast Wisconsin today into tonight before lifting northeast of the region late tonight into Saturday. Satellite imagery this morning with radar support show a dry slot wrapping into the state ahead of the mid level low pressure system over eastern Minnesota. This will limit the precipitation over much of northeast wisconsin today and for a limited time over central wisconsin. Meanwhile as the low pivots and drifts east over the state, the deformation area will approach north central Wisconsin late today and then sag into a bit more of north central Wisconsin tonight. Currently have a snow advisory for Vilas County, but depending on the change over, the extreme northwest portion could reach near 12hr or 24hr warning snow criteria. Winds are not strong in terms of blowing and drifting snow concerns at this time. The snow may be on the wet side, but again boundary layer temperatures may melt the snow as well. Start time of the event also an issue. All progs develop a few inches over the far north by 7 am this morning, and 4 to 6 inches by noon. So it appears progs not handling boundary layer temperature at the onset, but this will need to be watched this am. Dry slot working over the area appears to be limiting rain and snow while the deformation remains over western Wisconsin. Also considered expanding the advisory southward into Oneida County for the first snow of the season, but snow amounts taper off quite a bit southward from northwest Vilas County. Will highlight snow accumulation for the adjacent non advisory area with a SPS. As colder air continues to wrap into the state later tonight into Saturday, the light rain will turn to a mix or all snow before ending from north to south. Boundary layer temperatures across eastern Wisconsin may continue to be warm enough for mainly light rain into Saturday before the system departs. .LONG TERM...Saturday Night Through Thursday Issued at 312 AM CDT Fri Oct 27 2017 The latest gfs ensemble mean indicates that below normal 500 mb heights will be present across the western Great Lakes over the next week, indicating a colder pattern for the region. Will continue to use a blend of the gfs/ecmwf. Saturday night through Sunday night...Deep cyclonic flow will linger on Saturday evening, which could provide a few flurries, mainly for n-c WI. But then should see a surface ridge axis move across the region after midnight into Sunday morning, promoting clearing skies. However, the next system will be rapidly moving into the area by late Sunday afternoon and across the area on Sunday night. With ample cold air, the system will produce another round of rain and snow. Accumulations will most likely be confined to the night time, but the north could see up to an inch of snow. Some flakes could also fall over eastern WI, though not thinking any accums there. Rest of the forecast...With upper level low pressure sliding east over the northern Great Lakes, and signs of a low level troughing, snow showers, mixed with rain at times over eastern WI, will continue on Monday and Tuesday. Some minor accumulations look likely. Then another system could provide rain and snow showers during the late Wednesday into Thursday time period. && .AVIATION...for 18Z TAF Issuance Issued at 1236 PM CDT Fri Oct 27 2017 Mainly MVFR conditions were observed over the forecast area early this afternoon, with the exception of some IFR conditions over far northern WI. Expect IFR conditions to expand over central and north central WI as mixed rain/snow or snow increases later this afternoon and evening. The heaviest snow and worst flight conditions will occur over north central WI in the late afternoon and evening, and conditions will remain poor in the Lake Superior snow belt through Saturday morning. Farther east, precipitation will be more scattered and flight conditions should remain MVFR for most of the TAF period. After the upper trough and cold front move east Saturday morning, much of northeast and east central WI should improve to VFR as downsloping northwest winds develop. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 1 PM CDT Saturday for WIZ005. && UPDATE.........Kieckbusch SHORT TERM.....TDH LONG TERM......MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 27, 11:02 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1102 AM CDT Fri Oct 27 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281615- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1102 AM CDT Fri Oct 27 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Accumulating snow is likely across north-central and portions of far northeast Wisconsin from late this afternoon through Saturday morning. Snow totals of 4 to 11 inches are expected over Vilas county, with 1 to 3 inches possible over Oneida and northwest Forest counties. A Winter Storm Warning has been posted for Vilas county late this afternoon through midday Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light accumulating snowfall will be possible again Sunday night into early next week over mainly north-central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-281615- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1102 AM CDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Gusty southwest winds will produce conditions hazardous to small craft through early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft could also occur on Saturday afternoon and evening. Kieckbusch
In the hours before
Special weather statement, Oct 27, 11:00 AM CDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service Green Bay WI 1100 AM CDT Fri Oct 27 2017 WIZ005-010>012-018-019-272200- Vilas-Oneida-Forest-Florence-Lincoln-Langlade- 1100 AM CDT Fri Oct 27 2017 ...FIRST SNOWFALL OF THE SEASON FOR NORTH CENTRAL WISCONSIN... A strong storm system is expected to bring the first snowfall of the season to north central Wisconsin. A Winter Storm warning has been issued for Vilas county, where accumulations as high as 7 to 11 inches are expected in the Lake Superior snow belt region. Accumulations of 1 to 3 inches are anticipated for Oneida and northwest Forest counties. As the storm system slides into northeast Wisconsin later this afternoon into tonight, cold north winds will cause mixed rain and snow to change to all snow. The snow will continue into Saturday then taper off as the low pressure system departs. This is the first snowfall of the season, so motorists should prepare themselves and their vehicles for winter driving conditions. Kieckbusch
Special weather statement, Oct 27, 2:47 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Green Bay WI 247 PM CDT Fri Oct 27 2017 WIZ005-010>012-018-019-280400- Vilas-Oneida-Forest-Florence-Lincoln-Langlade- 247 PM CDT Fri Oct 27 2017 ...FIRST SNOWFALL OF THE SEASON FOR NORTH CENTRAL WISCONSIN... A strong storm system is expected to bring the first snowfall of the season to north central Wisconsin. A Winter Storm warning has been issued for Vilas county, where accumulations as high as 6 to 10 inches are expected in the Lake Superior snow belt region. Accumulations of 1 to 3 inches are anticipated for Lincoln, Oneida and northwest Forest counties. As the storm system slides into northeast Wisconsin this evening, cold north winds will cause mixed rain and snow to change to all snow. The snow will continue into Saturday then taper off as the low pressure system departs. This is the first snowfall of the season, so motorists should prepare themselves and their vehicles for winter driving conditions. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:52 AM CDT | Winter Storm Warning | GRB | Vilas | 19 hr |
Nearby
Freeze Warnings in Wisconsin, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.